JOURNAL ARTICLE

Heparin-induced skin lesions

T E Warkentin
British Journal of Haematology 1996, 92 (2): 494-7
8603024
Six patients who developed heparin-induced skin lesions were tested for the presence of heparin-dependent, platelet-activating IgG irrespective of whether they developed thrombocytopenia. All six patients' sera contained potent heparin-dependent, platelet-activating IgG. However, only two of the six patients developed thrombocytopenia, and both of these patients developed thrombotic complications. One of the four patients who developed skin lesions without thrombocytopenia also developed a characteristic complication of heparin-induced thrombocytopenia (adrenal haemorrhagic infarction). These observations indicate that formation of heparin-dependent, platelet-activating IgG is a consistent feature of patients who developed heparin-induced skin lesions irrespective of whether thrombocytopenia occurs.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Trending Papers

Remove bar
Read by QxMD icon Read
8603024
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"

We want to hear from doctors like you!

Take a second to answer a survey question.